Advertise on Bikeforums.net



User Tag List

Page 2 of 2 FirstFirst 12
Results 26 to 32 of 32
  1. #26
    Senior Member 5kdad's Avatar
    Join Date
    Dec 2006
    Location
    Northwest Arkansas
    My Bikes
    Felt Z100 road bike and Schwinn Frontier
    Posts
    318
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by LarryMelman View Post
    Please, please, please don't ask your Dr. for a BP medication just because someone mentioned it on a message board.

    Please.
    I had a regular check up today. Have been very sluggish on atenolol. Someone posted a link here about a recent (and reputable) medical study that questions the safeness of atenolol. I printed out the study, gave it to him. Since it only came out a week ago, he was not familar with the study, and seemed concerned. So he switched me to a differend BP med.
    No, I'm not going to run to the dr each time someone posts an opinion or their own personal experience with a drug. But when a test of our 34,000 are used, questing the safeness of a drug, yes, I'm going to see my dr. Or at least until government says I can't.
    2011 Ride Across Arkansas:
    http://ozarkcyclingphotographer.blog...-arkansas.html

    RAGBRAI 2009-Photos and narrative:
    http://www.crazyguyonabike.com/doc/5329

    My seven days on the Katy Trail in Missouri:
    http://www.crazyguyonabike.com/doc/2094

  2. #27
    Senior Member LarryMelman's Avatar
    Join Date
    Aug 2008
    Location
    Phoenix, AZ
    Posts
    593
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by 5kdad View Post
    No, I'm not going to run to the dr each time someone posts an opinion or their own personal experience with a drug. But when a test of our 34,000 are used, questing the safeness of a drug, yes, I'm going to see my dr. Or at least until government says I can't.
    There is certainly no problem with bringing studies and reputable info to your Dr's attention. But you wrote

    Quote Originally Posted by 5kdad
    Lisinopril... I'll give it a try
    and that's what I was commenting on. In the past I've made the mistake of asking my Dr to try drugs on me that have been working for blood relatives. None of them have worked for me.

    And for what it's worth, Lisinopril was the first drug I tried. It worked great, but had the side effect of a dry cough which is quite common. 3+ years later, and we're still looking...

  3. #28
    Senior Member 5kdad's Avatar
    Join Date
    Dec 2006
    Location
    Northwest Arkansas
    My Bikes
    Felt Z100 road bike and Schwinn Frontier
    Posts
    318
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Sorry for the confusing post, sometimes (well, most of the time) I don't explain myself well.
    I've never, ever gone to a dr and asked, "Could I try _______". My concern was adverse effects of the atenolol. Actually was hoping he'd say, "Cut down 1/2 on pills, and exercise more". Will see how it goes. Was there anything else he could try? Thats' when he suggested Lisinopril.
    I'm certainly not one to tell a dr what to do, or what I want to take. I do think my parents took too many meds. Mom now passed away. Dad on 10 or 12 different prescriptions, don't want to find myself in that place.
    2011 Ride Across Arkansas:
    http://ozarkcyclingphotographer.blog...-arkansas.html

    RAGBRAI 2009-Photos and narrative:
    http://www.crazyguyonabike.com/doc/5329

    My seven days on the Katy Trail in Missouri:
    http://www.crazyguyonabike.com/doc/2094

  4. #29
    Senior Member LarryMelman's Avatar
    Join Date
    Aug 2008
    Location
    Phoenix, AZ
    Posts
    593
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    It's my understanding that the first class of drugs that is usually tried are the ACE inhibitors, of which Lisinopril is one. So maybe you've already tried something similar.

  5. #30
    Senior Member 5kdad's Avatar
    Join Date
    Dec 2006
    Location
    Northwest Arkansas
    My Bikes
    Felt Z100 road bike and Schwinn Frontier
    Posts
    318
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Six days on Lisinopril and I'm having problems. Last two days, ringing in my ears, face flushed, and pain in the back of my head. So I did a web search and found others with the ringing ear problem:
    http://www.medications.com/se/lisinopril
    I think I'm about ready to dump the meds and take my chances with higher blood pressure!
    2011 Ride Across Arkansas:
    http://ozarkcyclingphotographer.blog...-arkansas.html

    RAGBRAI 2009-Photos and narrative:
    http://www.crazyguyonabike.com/doc/5329

    My seven days on the Katy Trail in Missouri:
    http://www.crazyguyonabike.com/doc/2094

  6. #31
    Great State of Varmint Panthers007's Avatar
    Join Date
    Sep 2008
    Location
    Dante's Third Ring
    Posts
    7,481
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)
    My quack changed my med from propanolol 20mg/twice a day-night, to Nadolol 40mg/once per day. The Nadolol made me feel dizzy and lazy, whereas the old propanolol (Inderal) did not. As both drugs have the same effect - aside from giving the quack a vacation to Aruba from the pharmaceutical corporation* - I put myself back on the propanolol. Problem solved.

    Don't dump the meds. You are likely taking them for a potentially serious condition. But I would look into the bare minimum medication. I get so sick & tired of a doctor writing me a prescription for a new whizz-bang! medication that costs me $150/month, while the standard I was taking only costs me $30. I get my propanolol from overseas. At the suggestion of my state senator - Bernie Sanders. Cost: .45 cents/day.

    * for the Nadolol
    Last edited by Panthers007; 11-13-08 at 02:56 AM.
    How do you keep an idiot in suspense?

  7. #32
    Senior Member
    Join Date
    Jun 2006
    Location
    Livonia, MI
    My Bikes
    Pacific Duece AL with mods
    Posts
    873
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I used to take Tenoretic, which is a combo of hydrachlorathiazide and Atenolol. I started on that just before my 21st birthday and took it for 3 1/2 years. I weighed 250lbs at the time. My resting HR has always been high 95-105 and my BP used to range from 140/90 to 180/130. it definatly lowered my HR to a much better level but about 60 lbs into my weightloss I ended up having problems with orthostatic hypotension. I'm 25 now and off of it. My resting HR is now still high 85-100 on any given day and I still have the probs with orthostatic hypotension, but my BP is usually well within normal limits now. My weight now bounces back and forth between 175 and 180.

    My only complaint while taking that medicine was actually a fairly common complaint that people have with Beta blockers. Apparently erectile disfunction is a common side effect. In this case, being bipolar was a blessing. I have been on an anti-convulsant and an anti-depressant for maintenance therapy for years so I just asked my other Dr. to switch me from Welbutrin to Zoloft which I knew causes exactly the opposite of ED for me. Solved the problem for me.

    Feeling better about myself also helped me get out there and actually care about taking care of myself, helping me lose 70-75 lbs eliminating my need for the BP meds. The weight loss helped me with some of my self image problems which in turn reduced some of the issues I had and made the mainenace therapy for the bipolar that much more effective.
    I'm riding again in the Tour de Cure, and of course looking for sponsors and riders: My TDC page

    My family tree is full of nuts

    potato chips have sharp edges..they are like little snowplows for your arteries

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •